Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 45, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at May 1, 2004, 2:49 PM CDT for East Feliciana Parish, Louisiana; Amite County, Mississippi. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2004, 2:49 PM CDT (19:49 UTC)
- Expired
- May 1, 2004, 3:30 PM CDT
- In force
- 41 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties East Feliciana Parish, LA, Amite County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.8 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 332 J/kg
- Mixed-layer CIN
- -166 J/kg
- Mixed-layer LCL
- 931 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
518
WUUS54 KLIX 011949
SVRNEW
LAC037-MSC005-012030-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
249 PM CDT SAT MAY 1 2004
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST FELICIANA PARISH IN SOUTHEAST LOUISIANA
AMITE COUNTY IN SOUTHERN MISSISSIPPI
THIS INCLUDES THE CITY OF LIBERTY
* UNTIL 330 PM CDT
* AT 247 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 12 MILES SOUTH OF GLOSTER...OR ABOUT 11 MILES
NORTH OF CLINTON...MOVING NORTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GLOSTER AT 300 PM CDT
LIBERTY AT 310 PM CDT
SMITHDALE AT 330 PM CDT
LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER
IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
LAT...LON 3113 9082 3095 9096 3098 9109 3103 9104
3114 9104 3135 9093 3135 9064
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 1:30 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, May 1, 1:30 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 130 PM CDT SAT MAY 1 2004 .DISCUSSION...MODELS IN FAIR AGREEMENT WITH ETA SHOWING A BIT FASTER MOVEMENT ON THE FRONT THAN THE AVN. THE AVN INITIALIZED BETTER AT 500MB LEVEL THAN ETA. WILL GO WITH SLOWER MOVEMENT ON SYSTEM...ABOUT 2 HOURS. NO SIGNIFICANT CONVECTION IN SOUTHEAST LA THIS MORNING. AIRMASS IS WARMING AND DE-STABILIZING WITH LIS OF -6 TO -8. VAD WINDS AT 850 LEVEL HAVE INCREASED TO 35KT. SATELLITE AND RADAR SHOW SQUALL LINE CONTINUING TO HOLD UP AS IT TRAVERSES EASTWARD. EXPECT CONVECTION WILL INITIATE IN THE WESTERN PORTION OF OUR CWA BY 2 PM AND OVER SOUTHEASTERN LA AFTER 4 PM. GULF INFLUX SHOULD INCREASE PRECIPITABLE WATER FROM 1.30 AT 12Z TO ABOUT 1.8 INCHES BY 00Z TONIGHT. THIS WILL BE SUFFICIENT FOR QPF VALUES OF 1 TO 2 INCHES THIS EVENING OVER MOST OF THE CWA EXCEPT FOR SOUTH MS COUNTIES. THEY SHOULD RECEIVE BEST CHANCE FOR HEAVY RAINFALL FROM 04 TO 12Z. THE FLOOD WATCH WILL BE MAINTAINED THRU 9 PM TONIGHT AND MAY NEED EXTENDING LATER IF THE CONVECTION MAINTAINS ITSELF. SURFACE FRONT FINALLY MOVES OUT OF COASTAL WATERS SUNDAY NIGHT WITH CLEARING A COOLER WEATHER FOR A COUPLE OF DAYS. NO RAIN EXPECTED AFTER MONDAY THRU NEXT WEEK. IN THE MARINE ZONES...SMALL CRAFT ADZY WINDS EXPECTED FOR SUNDAY NIGHT AND MONDAY. && .PRELIMINARY POINT TEMP/POPS... MCB 59 72 47 76 / 80 20 00 00 BTR 60 72 48 77 / 80 20 00 00 MSY 64 74 56 77 / 80 50 00 00 GPT 64 74 50 75 / 70 70 10 00 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...FFA LAZ034>040-046>050-056>070. MS...FFA MSZ068>071-077-080. SE LA AND MS COASTAL WATERS...NONE. &&
Hazardous weather outlook, May 1, 5:50 AM CDT, 8 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 550 AM CDT SAT MAY 1 2004 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-011600- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA- ST JAMES-ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 550 AM CDT SAT MAY 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. ...A FLOOD WATCH IS IN EFFECT FOR MOST OF THE OUTLOOK AREA... .DAY ONE...TODAY AND TONIGHT .FLOODING...A FLOOD WATCH IS IN EFFECT FOR ALL OF EAST-CENTRAL AND SOUTHEAST LOUISIANA...AND COASTAL MISSISSIPPI INCLUDING PEARL RIVER COUNTY. PARTS OF THE AREA...MAINLY SOUTH OF NEW ORLEANS...HAVE ALREADY RECEIVED WELL OVER 5 INCHES OF RAINFALL WITH REMAINING AREAS RECEIVING AROUND 1 TO 3 INCHES. ADDITIONAL RAINFALL AMOUNTS AROUND 2 TO 4 INCHES ARE POSSIBLE LATER TODAY IN THE WATCH AREA WITH LOCALLY HIGHER AMOUNTS ALSO POSSIBLE. .THUNDERSTORMS...NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE OUTLOOK AREA THROUGH TONIGHT ALONG AND WELL AHEAD OF AN APPROACHING COLD FRONT. THERE IS A SLIGHT RISK FOR ISOLATED SEVERE STORMS MAINLY ALONG THE FRONTS PATCH. HAIL...DAMAGING WIND GUSTS AND WEAK SHORT-LIVED TORNADOES ARE POSSIBLE WITH ANY SEVERE STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY .MARINE HAZARDS...SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO DEVELOP ON SUNDAY AND CONTINUE INTO MONDAY AS THE COLD FRONT MOVES EAST OF THE AREA AND OFFSHORE FLOW INCREASES. WINDS AND SEAS ARE EXPECTED TO DIMINISH BY TUESDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. HOWEVER...EMERGENCY MANAGEMENT...FIRST RESPONSE AGENCIES AND STORM SPOTTERS ARE URGED TO REPORT ANY SEVERE WEATHER OR FLOODING PROMPTLY TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, May 1, 2:29 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 229 PM CDT SAT MAY 1 2004 LAZ035-036-MSZ068-069-012000- AMITE-EAST FELICIANA-WEST FELICIANA-WILKINSON- 229 PM CDT SAT MAY 1 2004 ...STRONG THUNDERSTORMS ARE DETECTED IN EXTREME SOUTHWEST MISSISSIPPI AND ADJACENT EAST CENTRAL LOUISIANA... AT 225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED TWO STRONG THUNDERSTORMS...ONE NEAR ST. FRANCISVILLE LOUISIANA... AND THE SECOND LOCATED JUST SOUTHWEST OF CENTREVILLE MISSISSIPPI. MOVEMENT OF THE THUNDERSTORMS WAS NORTHEAST AT 30 MPH. AREAS FROM NEAR JACKSON AND NORWOOD LOUISIANA TO CENTREVILLE AND GLOSTER MISSISSIPPI CAN EXPECT WIND GUSTS AS HIGH AS 45 MPH ALONG WITH PEA TO MARBLE SIZE HAIL. SEEK SAFE SHELTER UNTIL THESE STORMS PASS. 22
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 3:25 PM CDT | Severe Thunderstorm Warning | LIX | Saint Helena, Tangipahoa, Washington | 35 min |
| May 1, 4:02 PM CDT | Severe Thunderstorm Warning | LIX | Tangipahoa, Washington | 43 min |
| May 1, 5:41 PM CDT | Special Marine Warning | LIX | 109 min | |
| May 1, 5:47 PM CDT | Special Marine Warning | LIX | 58 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.